3 doctors weighed in:

Is methrotrexate a causative factor for pulmonary fibrosis?

3 doctors weighed in
Dr. Aaron Milstone
Internal Medicine - Pulmonology
1 doctor agrees

In brief: Yes

Rarely Methotrexate can cause fibrosis of the lungs.
An inflammation (called pneumonitis) is more common. Lung function should be checked at least yearly while on this drug.

In brief: Yes

Rarely Methotrexate can cause fibrosis of the lungs.
An inflammation (called pneumonitis) is more common. Lung function should be checked at least yearly while on this drug.
Dr. Aaron Milstone
Dr. Aaron Milstone
Thank
Dr. Craig Brown
Internal Medicine - Pulmonology

In brief: Methotrexate

One very well known side effect of methotrexate(mtx) is increased inflammation in the lung.
It looks like fibrosis on a ct scan. Once mtx is discontinued, symptoms and imaging typically improve within 4-6 weeks. Less frequently, mtx lung is irreversible.

In brief: Methotrexate

One very well known side effect of methotrexate(mtx) is increased inflammation in the lung.
It looks like fibrosis on a ct scan. Once mtx is discontinued, symptoms and imaging typically improve within 4-6 weeks. Less frequently, mtx lung is irreversible.
Dr. Craig Brown
Dr. Craig Brown
Thank
Get help from a real doctor now
Dr. Aaron Milstone
Board Certified, Internal Medicine - Pulmonology
23 years in practice
1M people helped
Continue
108,000 doctors available
Read more answers from doctors